Jorge Luís Villar

Associate professor at UPC
Research area: Discrete Mathematics

PhD in Mathematics obtained at UPC (1994)


I received my Telecommunication Engineer degree in 1986 and my PhD degree in Mathematics in 1994, both from the Universitat Politècnica de Catalunya (UPC). I was a lecturer in the Department of Applied Mathematics IV at UPC from 1986 to 1997, and I’m currently an associate professor in the same department. I started my research activities in the Research Group on Graph Theory and Combinatorics in 1986, completing my PhD in 1994. In parallel, I was working in experimental solid state physics like non linearity measurements in piezoceramic materials, and thermoelectric power measurements in transition metal oxides and high Tc superconductors. Since 1994 my research focuses on the mathematical aspects of Cryptology. I currently head the Research Group on Mathematics Applied to Cryptography at UPC.

Research lines

  • Public Key Cryptography
  • Distributed Cryptographic Protocols
  • Foundations of Cryptology
  • Discrete Mathematics
  • Algebraic Formulation of Cryptology

Selected publications

  • ? M.I.González-Vasco, A.L. Pérez del Pozo, P. Taborda and J.L. Villar. Cryptanalysis of a key exchange scheme based on block matrices. Information Sciences 276 (2014) 319-331. DOI: 10.1016/j.ins.2013.11.009
  • A. Escala, G. Herold, E. Kiltz, C. Ràfols and J.L. Villar. An Algebraic Framework for Diffie-Hellman Assumptions. Crypto 2013, Lecture Notes in Computer Science 8043 (2013) 129-147. Santa Barbara, USA, August 2013. DOI: 10.1007/978-3-642-40084-1_8
  • J.L. Villar. Optimal Reductions of Some Decisional Problems to the Rank Problem. Asiacrypt 2012, Lecture Notes in Computer Science 7658 (2012) 80-97. Beijing, China, December 2012. DOI: 10.1007/978-3-642-34961-4_7
  • T. Tassa and J.L. Villar. On proper secrets, $(t,k)$-bases and linear codes. Designs, Codes and Cryptography 52(2) (2009) 129-154. DOI: 10.1007/s10623-009-9272-4
  • M.I. González and J.L. Villar. In search of mathematical primitives for deriving universal projective hash families. Applicable Algebra in Engineering, Communication and Computing 19(2) (2008) 161-173. DOI: 10.1007/s00200-008-0068-y